Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 233, NWS St. Louis, MO

September 8, 2005Adams County, Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 8, 2005, 4:45 PM CDT for Adams County, Brown County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2005, 4:45 PM CDT (21:45 UTC)
Expired
Sep 8, 2005, 5:30 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Adams County, IL, Brown County, IL

The radar

The Lincoln radar (KILX), 135 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 5:10 PM CDTTSTM WND DMGMount Sterling, ILAPPROXIMATELY 6 INCH LIMBS DOWN ON NORTHERN EDGE OF TOWN.
Sep 8, 5:10 PM CDTTORNADOMount Sterling, ILTORNADO REPORTED ON NE SIDE OF TOWN TRAVELING SE.
Sep 8, 5:25 PM CDTTSTM WND DMG1 E Coopertown, ILPOWER LINES AND 6 TO 8 INCH TREE LIMBS DOWN AROUND THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 1:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 082146
SVRLSX
ILC001-009-082230-
/O.NEW.KLSX.SV.W.0233.050908T2145Z-050908T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT THU SEP 8 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  BROWN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 530 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOLDEN...OR ABOUT 21 MILES SOUTH OF CARTHAGE...AND MOVING SOUTHEAST
  AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING
  BUCKHORN
  MOUND STATION
  LA GRANGE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4021 9114 4007 9117 3980 9061 3998 9055

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 082204
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT THU SEP 8 2005

ILC001-009-082230-
/O.CON.KLSX.SV.W.0233.000000T0000Z-050908T2230Z/
BROWN IL-ADAMS IL-
504 PM CDT THU SEP 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
EASTERN ADAMS AND BROWN COUNTIES...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER MOUND STATION...
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MOUNT STERLING...COOPERTOWN AND VERSAILLES.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4014 9099 4001 9108 3980 9061 3998 9055

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:45 PM CDT, 4 hours earlier.

Area forecast discussion, Sep 8, 12:45 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT THU SEP 8 2005

.DISCUSSION...
CONVECTIVE COMPLEX CONTINUED ACROSS IOWA/MINNESOTA EARLY THIS
AFTERNOON WITH ISOLATED SHOWERS ACROSS NORTHWEST MISSOURI. SHOWERS
ACROSS MISSOURI WERE TRENDING TOWARD DISSIPATION AT THIS TIME. THE
COMPLEX WAS SLIDING SOUTHEASTWARD JUST NORTHEAST OF SURFACE
BOUNDARY. EXPECT THE BOUNDARY TO LIFT SLOWLY NORTHEASTWARD TONIGHT.
LAPS DATA EARLY THIS AFTERNOON INDICATED LIS OF -5 ACROSS NORTHEAST
MISSOURI WITH CAPES AROUND 2000 J/KG SAME AREA.

DRIER AIR IS FORECAST BY THE MODELS TO MOVE INTO THE AREA FRIDAY
NIGHT. THE GFS FORECASTS THE DRIER AIR TO REMAIN ACROSS THE AREA
INTO TUESDAY NIGHT BEFORE MORE MOISTURE MOVES IN FROM THE GREAT
PLAINS.

IN THE EXTENDED PERIOD, THE LATEST RUNS OF THE GFS, DGEX, UKMET AND
EUROPEAN ARE ALL SIMILAR SUNDAY EVENING WITH HUGE 5960 METER 500 MB
HIGH CENTERED OVER KENTUCKY AND TROF OVER THE WESTERN U.S. UPPER
HIGH IS FORECAST TO BREAK DOWN AND SETTLE INTO THE SOUTHERN U.S. BY
MID WEEK. THE DGEX AND GFS BUILD THE UPPER RIDGE BACK INTO THE
CENTRAL U.S. BY LATE IN THE WEEK WITH RATHER WARM TEMPS ALOFT. LARGE
SURFACE HIGH WILL PERSIST ACROSS THE EAST AND SOUTHEASTERN STATES
MUCH OF NEXT WEEK WHICH WILL HOLD UP THE COLD FRONT OVER THE GREAT
PLAINS. THE DGEX AND EUROPEAN FORECAST THE COLD FRONT TO MOVE INTO
CENTRAL MISSOURI ON WEDNESDAY WHILE THE 12Z UPDATED GFS FORECASTS
FRONT TO MOVE INTO NORTHWEST MISSOURI EARLY ON THURSDAY. AS A
RESULT, TEMPS WILL CONTINUE TO BE WELL ABOVE NORMAL MUCH OF NEXT
WEEK WITH LOW POPS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Sep 8, 3:50 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT THU SEP 8 2005

ILZ058>060-065-095>099-MOZ018-019-026-027-035-036-092100-
ADAMS IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-KNOX-
LEWIS-MACOUPIN IL-MARION-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY-
350 PM CDT THU SEP 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI...SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND WEST
CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
PRIMARY THREAT FROM THESE STORMS WILL BE WIND GUSTS IN EXCESS OF
60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A C HANCE FOR THUNDERSTORMS NEXT WEDNESDAY AS A COLD FRONT
MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

ILZ064-069-070-074-079-100>102-MOZ034-041-042-047>052-059>065-
072>075-084-085-099-092100-
AUDRAIN-BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FRANKLIN-
GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-REYNOLDS-
ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CDT THU SEP 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST MISSOURI...EAST
CENTRAL MISSOURI...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

PEDIGO

In the hours before

Special weather statement, Sep 8, 1:13 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT THU SEP 8 2005

ILZ095>097-MOZ018>019-027-090000-
ADAMS-BROWN-PIKE-KNOX-LEWIS-MARION-
113 PM CDT THU SEP 8 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
775 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES

IN WEST CENTRAL ILLINOIS

ADAMS IL... BROWN IL... PIKE IL...

IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST MISSOURI

KNOX... LEWIS... MARION...

THIS INCLUDES THE CITIES OF...HANNIBAL AND QUINCY.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:14 PM CDTTornado WarningLSXBrown16 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.